Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 14, 2023, 9:50 AM PST for 6 counties in California. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2023, 9:50 AM PST (17:50 UTC)
- Expired
- Jan 16, 2023, 8:00 AM PST
- In force
- 46 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WHUS46 KMTR 141750 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 950 AM PST Sat Jan 14 2023 CAZ006-505-509-529-530-150200- /O.EXP.KMTR.SU.W.0003.000000T0000Z-230114T1800Z/ /O.NEW.KMTR.BH.S.0001.230114T1750Z-230116T1600Z/ /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 950 AM PST Sat Jan 14 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY MORNING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...HIGH SURF WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... * WHAT...For the Coastal Flood Advisory, minor coastal flooding. For the Beach Hazards Statement, expect storm debris on beaches, dangerous surf and swimming conditions, as well as dangerous run-up. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...For the Coastal Flood Advisory, until 9 AM PST Monday. For the Beach Hazards Statement, through Monday morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous Beach conditions. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-150200- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 950 AM PST Sat Jan 14 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...Minor coastal flooding. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline. * WHEN...Until 9 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
4 follow-up statements
774 WHUS46 KMTR 142021 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1221 PM PST Sat Jan 14 2023 CAZ006-505-509-529-530-150500- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ /O.CON.KMTR.BH.S.0001.000000T0000Z-230116T1600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1221 PM PST Sat Jan 14 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...For the Coastal Flood Advisory, minor coastal flooding. For the Beach Hazards Statement, expect storm debris on beaches, dangerous surf and swimming conditions, as well as dangerous run- up. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...For the Coastal Flood Advisory, until 9 AM PST Monday. For the Beach Hazards Statement, through Monday morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous Beach conditions. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-150500- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 1221 PM PST Sat Jan 14 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...Minor coastal flooding. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline. * WHEN...Until 9 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
762 WHUS46 KMTR 150338 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 738 PM PST Sat Jan 14 2023 CAZ006-505-509-529-530-151500- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ /O.CON.KMTR.BH.S.0001.000000T0000Z-230116T1600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 738 PM PST Sat Jan 14 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...For the Coastal Flood Advisory, minor coastal flooding. For the Beach Hazards Statement, expect storm debris on beaches, dangerous surf and swimming conditions, as well as dangerous run-up. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...For the Coastal Flood Advisory, until 9 AM PST Monday. For the Beach Hazards Statement, through Monday morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous beach conditions. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-151500- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 738 PM PST Sat Jan 14 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...Minor coastal flooding. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline. * WHEN...Until 9 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
482 WHUS46 KMTR 151434 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 634 AM PST Sun Jan 15 2023 CAZ006-505-509-529-530-160600- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ /O.CON.KMTR.BH.S.0001.000000T0000Z-230116T1600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 634 AM PST Sun Jan 15 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...For the Coastal Flood Advisory, minor coastal flooding. For the Beach Hazards Statement, expect storm debris on beaches, dangerous surf and swimming conditions, as well as dangerous run- up. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...For the Coastal Flood Advisory, until 9 AM PST Monday. For the Beach Hazards Statement, through Monday morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous beach conditions. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-160600- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 634 AM PST Sun Jan 15 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...Minor coastal flooding. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline. * WHEN...Until 9 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
133 WHUS46 KMTR 160559 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 959 PM PST Sun Jan 15 2023 CAZ006-505-509-529-530-161400- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ /O.CON.KMTR.BH.S.0001.000000T0000Z-230116T1600Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 959 PM PST Sun Jan 15 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PST MONDAY... * WHAT...For the Coastal Flood Advisory, minor coastal flooding. For the Beach Hazards Statement, For the Beach Hazards Statement, expect storm debris on beaches, dangerous surf and swimming conditions, as well as dangerous run-up. * WHERE...San Francisco, Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast. * WHEN...For the Coastal Flood Advisory, until 9 AM PST Monday. For the Beach Hazards Statement, until 8 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous beach conditions. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-161400- /O.CON.KMTR.CF.Y.0002.000000T0000Z-230116T1700Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 959 PM PST Sun Jan 15 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * WHAT...Minor coastal flooding. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline. * WHEN...Until 9 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...The combination of high tidal cycles, onshore winds, heavy runoff and continued rainfall will likely lead to coastal flooding in locations prone to tidal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 14, 8:16 AM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 14, 8:16 AM PST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
816 AM PST Sat Jan 14 2023
.SYNOPSIS...Main cold front is moving through the region this
morning with rain turning to showers and isolated thunderstorms
this afternoon. Winds will ease behind the front but winds
increase again on Sunday as the next weather system approaches the
region with another round of rain Sunday afternoon into early
Monday. Drier weather returns Tuesday with a few showers possible
Wednesday. Then much warmer and drier late in the week and into
next weekend as high pressure builds.
&&
.DISCUSSION...as of 8:16 AM PST Saturday...Main cold front is now
rapidly passing through the region. Northern Sonoma county now on
the backside of the front with precip turning more scattered in
that region. Heaviest rains still working through the Bay Area and
towards the Central Coast with rain rates peaking around 0.50
in/hr in the Santa Cruz mtns. Short term concerns this morning
include urban and small stream flooding as well as rapid rises on
rivers. The San Lorenzo River is already showing a quick response
and we are monitoring those trends closely. Fresh model guidance
on the response for the Pajaro and Salinas rivers is currently
being generated. We do expect the Big Sur river near Big Sur to
reach flood stage today as well as Pacheco Creek near Dunneville,
just to name a few locations.
Other weather concerns include gusty winds with Wind Advisories
currently in place for the frontal passage. Noting wind gusts to
around 50 mph for Mt Tamalpais and up at the Hawkeye wx station in
northern Sonoma. East Bay hills getting into the mix with Las
Trampas reporting 59 mph and 67 mph at the Los Gatos Raws located
around 1800 feet in the Santa Cruz mtns. So clearly some damaging
wind potential this morning as the front moves through.
High Surf Warning in place with near shore buoys around 15 feet
but offshore buoy 59 still reporting seas to around 20 feet.
Coastal flood advisory to stay in place through Monday morning
with main period of concern during the high tidal cycles Sunday
and Monday morning around the Bay as tides, runoff, winds and
more precip all exacberate the tidal prone locations.
Looking ahead, after a relative lull period this afternoon do
expect renewed widespread showers with t-storms as the cold upper
trough passes overhead tonight.
Shower chances linger Sunday morning but then steady rain
redevelops Sunday afternoon into Sunday night as warm frontal
structure brings steady stratiform light rain to the region.
Precip amounts into Sunday night aren't overly impressive with
0.50-1.00 valleys and 1-2 inches in the hills but of course the
soils remain saturated and no place for the standing water to
drain with shallow landslide potential still in place as the water
trickles through the soils. Will also be looking things over for
another Wind Advisory with the Sunday into Monday system given 995
mb surface low progged to pass right over the Golden Gate with
well defined cyclonic circulation passing over the Bay Area
meaning strong winds with changing direction will stress trees and
power poles from all directions.
Other concern will be showers and t-storms with small hail Sunday
night into Monday as the cold upper low passes over the region.
Precip should finally end by Monday night with dry but cool
weather forecast Tuesday.
A weak inside slider on Weds could bring some showers but nothing
impactful. Strong ridge to build late in the week and into next
weekend with a needed warming and drying trend. Question will then
become do we stay dry through the end of month?
&&
.PREV DISCUSSION...as of 3:00 AM PST Saturday... An active
weather day is expected across the region with a few weather
hazards of concern. Early morning satellite imagery shows a potent
low centered about 400 miles east of the northern California
coastline with ample moisture to its south and this will quickly
move our way through the early morning hours. We've already seen a
good swath of showers, with a few embedded lightning strikes,
move south of the Bay Area earlier this morning mainly from around
San Jose south towards Big Sur. Now seeing additional development
focused more on the San Francisco Bay area north into Sonoma and
Napa counties. Still expecting the heaviest precip to approach the
North Bay just before daybreak before overspreading the rest of
the area around sunrise. With this surge of rain, winds will be a
concern as 850 mb winds between 40-50 knots should allow some
gustier wind to mix down to the surface as the front moves
through. With a saturated ground across much of the area, there is
a concern for downed trees and a Wind Advisory continues area
wide. Additionally, the Flood Watch remains in effect through
Monday to account for today's precipitation along with the next
round that arrives later Sunday and continuing into Monday. As far
as QPF today is concerned, expecting 1-2 inches in the lower
valleys, including the Bay Area, with 2-4 likely across the Santa
Lucias and Sonoma Coastal Range with much of this likely during
the first half of the day. Rain chances become a bit more
scattered in nature as we move into the late afternoon and evening
but some embedded thunderstorms will still be possible so some
localized heavier rainfall can't be ruled out during this time.
Hi-res models suggest a brief lull in activity as we move into
Sunday morning, although we'll likely see some shower activity
move off the Pacific but the next surge of rain should begin early
afternoon and persist into the first half of the day on Monday.
This second round will likely drop another 0.5-1 inch for much of
the region with slightly higher amounts across the higher terrain
areas. Thankfully as we move into Tuesday, things look to begin to
dry out although some very light showers likely linger across
northern sections of the area into Wednesday before the area
starts to dry out completely Thursday and into the weekend.
&&
.AVIATION...As of 3:05 AM Saturday...For the 12Z TAFs. Moderate
to heavy rain prior to a cold front, with low level wind shear
concerns continuing through mid-morning. Behind the main band of
precipitation, showers will likely linger for Saturday afternoon,
evening and night.
Vicinity of SFO...MVFR-IFR visibility and ceiling in heavy rain
developing early Saturday morning prior to cold frontal passage.
Southeast surface wind increasing to 20 to 30 knots, low level
wind shear 12z-18z Saturday. Post cold frontal wind shift to
southwest to west late Saturday morning and afternoon, wind gusty
to 25 knots through afternoon and evening. Rain turning to showers
late Saturday morning with additional showers through afternoon
and evening.
SFO Bridge Approach...Similar to SFO.
Monterey Bay...VFR conditions very briefly before MVFR and
localized IFR set in around daybreak with moderate to heavy rain
developing up until cold frontal passage late Saturday morning to
early afternoon. Low end VFR-MVFR with lower cigs lingering through
the day with additional shower development possible Saturday
afternoon and evening.
&&
.BEACHES...Large westerly long period swell, with breaking waves
of 20 feet continuing tonight and Saturday morning. The High Surf
Warning remains in effect until 10 am PST Saturday. Please stay well
back from the water's edge, and stay off rocks, jetties, and
outcroppings.
&&
.MARINE...as of 07:31 AM PST Saturday...Gusty southerly winds,
moderate to heavy rain and a chance of thunderstorms ahead of a
cold front arriving today. A dry period then rain and wind return
later Sunday into Monday morning. Another chance of rain develops
during the middle of next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...High Surf Warning...CAZ006-505-509-529-530
Coastal Flood Advisory...CAZ006-505-506-508-509-529-530
Flood Watch...CAZ006-502>506-508>510-512>518-528>530
Wind Advisory...CAZ006-508>510-512>515-529
Wind Advisory...CAZ502>506
Wind Advisory...CAZ516>518-528-530
GLW...SF Bay
GLW...Mry Bay
GLW...Pt Arena to Pt Reyes 0-10 nm
GLW...Pt Reyes to Pigeon Pt 0-10 nm
GLW...Pigeon Pt to Pt Pinos 0-10 nm
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm
GLW...Pt Arena to Pigeon Pt 10-60 nm
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: RW
AVIATION: Murdock
MARINE: Murdock
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Local storm report, Jan 14, 9:32 AM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
932 AM PST SAT JAN 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM NON-TSTM WND DMG 1 WNW DEL REY OAKS 36.60N 121.85W
01/14/2023 MONTEREY CA COUNTY OFFICIAL
DOWNED TREE ON CASANOVA AVENUE. POWER
OUTAGES ALSO REPORTED IN MUCH OF THE PEBBLE
BEACH AND PACIFIC GROVE AREAS. TIME
ESTIMATED BASED ON SURROUNDING SURFACE
OBSERVATIONS.
&&
CMSLocal storm report, Jan 14, 9:38 AM PST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
938 AM PST SAT JAN 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM FLOOD 2 SSE AROMAS 36.86N 121.63W
01/14/2023 SAN BENITO CA DEPT OF HIGHWAYS
DEBRIS SLIDE ON SAN JUAN ROAD NEAR U.S.
HIGHWAY 101.
&&
CMSLocal storm report, Jan 14, 9:40 AM PST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
940 AM PST SAT JAN 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLOOD 4 SSW DEL REY OAKS 36.54N 121.87W
01/14/2023 MONTEREY CA DEPT OF HIGHWAYS
DEBRIS SLIDE BETWEEN VALLEY GREENS DRIVE AND
BROOKDALE DRIVE.
&&
CMSLocal storm report, Jan 14, 9:42 AM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
942 AM PST SAT JAN 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM FLOOD 4 NNW SAN JUAN BAUTISTA 36.91N 121.56W
01/14/2023 SAN BENITO CA DEPT OF HIGHWAYS
FLOODING ON BETABEL ROAD OFFRAMP FROM U.S.
HIGHWAY 101.
&&
CMSLocal storm report, Jan 14, 9:43 AM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
943 AM PST SAT JAN 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM FLOOD 8 NW GONZALES 36.59N 121.54W
01/14/2023 MONTEREY CA DEPT OF HIGHWAYS
ROADWAY FLOODING ON U.S. HIGHWAY 101 NEAR
ESPERANZA ROAD.
&&
CMSLocal storm report, Jan 14, 9:49 AM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
949 AM PST SAT JAN 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FLOOD 1 SW KING CITY 36.20N 121.14W
01/14/2023 MONTEREY CA DEPT OF HIGHWAYS
FLOODING ON U.S. HIGHWAY 101 IN THE KING
CITY AREA.
&&
CMSThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:06 PM PST | Areal Flood Advisory | MTR | Sonoma | 4 days |
| Jan 13, 11:26 PM PST | Special Marine Warning | MTR | 49 min | |
| Jan 14, 12:01 AM PST | Special Marine Warning | MTR | 44 min | |
| Jan 14, 12:39 AM PST | Special Marine Warning | MTR | 36 min | |
| Jan 14, 12:52 AM PST | Special Weather Statement | MTR | Santa Cruz | 38 min |
| Jan 14, 3:38 AM PST | Areal Flood Advisory | MTR | Santa Cruz | 17 hr |
| Jan 14, 4:30 AM PST | Areal Flood Advisory | MTR | Marin | 6 hr |
| Jan 14, 5:14 AM PST | Areal Flood Advisory | MTR | Sonoma | 3 hr |
| Jan 14, 5:43 AM PST | Areal Flood Advisory | MTR | Napa | 6 hr |
| Jan 14, 8:17 AM PST | Areal Flood Warning | MTR | San Mateo | 3 hr |
| Jan 14, 8:25 AM PST | Areal Flood Warning | MTR | Marin, Napa, Sonoma | 15 hr |
| Jan 14, 8:53 AM PST | Areal Flood Warning | MTR | Santa Cruz | 12 hr |
| Jan 14, 10:00 AM PST | Areal Flood Warning | MTR | San Mateo | 6 hr |
| Jan 14, 10:12 AM PST | Areal Flood Warning | MTR | Monterey | 6 hr |
| Jan 14, 10:47 AM PST | Areal Flood Warning | MTR | San Mateo | 6 hr |
| Jan 14, 11:11 AM PST | Areal Flood Warning | MTR | Alameda | 16 hr |
| Jan 14, 11:27 AM PST | Areal Flood Warning | MTR | Santa Cruz | 6 hr |
| Jan 14, 12:14 PM PST | Areal Flood Warning | MTR | Santa Cruz | 6 hr |
| Jan 14, 12:32 PM PST | River Flood Warning | MTR | Monterey | 19 hr |
| Jan 14, 1:11 PM PST | Special Weather Statement | MTR | Marin | 34 min |
| Jan 14, 2:19 PM PST | Special Weather Statement | MTR | Marin | 26 min |
| Jan 14, 2:33 PM PST | Gale Warning | MTR | 48 hr | |
| Jan 14, 2:33 PM PST | Small Craft Advisory | MTR | 60 hr | |
| Jan 14, 3:33 PM PST | Areal Flood Warning | MTR | San Benito, Santa Clara | 4 hr |
| Jan 14, 3:44 PM PST | Special Weather Statement | MTR | Contra Costa | 31 min |
| Jan 14, 3:56 PM PST | Special Marine Warning | MTR | 94 min |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.